Couldn't find what you looking for?

TRY OUR SEARCH!

Hello all, I made bad mistake a few days ago by taking to much insulin before my evening meal. I didn't realize this and didn't measure my BS before I went to bed. You know just because you feel alright doesn't mean that you are. During the night the BS dropped very low. Somewhere in the middle of the night I threw up in my bed and didn't know it. However, I woke up sometime thereafter and ran to the bathroom and threw up again. I just made a mess everywhere. I measured my BS levels right away and found that it was 70. I was still sick so I stayed in the bathroom for a while. I thought vomiting was associated with hypers so I don't understand this. Does anyone know what happened. Any info would be appreciated. Thanks.

Loading...

Hi, Your BS was 70 which is not hypo, however it is at the lower range of things. You know you shouldn't go to bed without measuring your BS levels if you are an insulin user. That's a 'no no'. Keep in mind that any given glucose measurement doesn't really let you know that you are hypo and this will vary from one person to another. Throughout the day BS levels will range from 70 to 150 mg/dL as far as I know. This can be for a normal healthy person. So, 60 to 70 mg/dL is within the lower limit of normal glucose. The lower limit of normal glucose levels is defined differently for different populations (particular circumstances). So, it would appear that you were fine as long as your meter is reading correctly. Meters can be off by 20 percent. Your issue of vomiting may be due to the release of glucagon. Sometimes when the body realizes it is approaching a low BS level, it will release glucagon. Glucagon is a hormone that increases blood sugar levels when levels are low. It is reported that glucagon can cause vomiting in some individuals. Make sure to be more careful about insulin dosing in the future and that should prevent the vomiting issue.

Reply

Loading...